Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS North Platte, NE

August 3, 2016Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 3, 2016, 8:06 PM MDT for Sheridan County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2016, 8:06 PM MDT (02:06 UTC)
Expired
Aug 3, 2016, 8:45 PM MDT
In force
39 min
Issued by
NWS North Platte, NE

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 150 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 2.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3018 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

235 
WWUS83 KLBF 040206
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM MDT WED AUG 3 2016
 
NEZ004-094-040245-
WESTERN CHERRY NE-SHERIDAN NE-
806 PM MDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN AND
NORTHWESTERN CHERRY COUNTIES UNTIL 845 PM MDT...

AT 805 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF WHITE CLAY...OR 9 MILES SOUTHEAST OF PINE
RIDGE...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GORDON...CLINTON...SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...
IRWIN...HOOVER LAKE...MOUNT MARIA...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AND BAYONNE.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 95 AND 132.
 
LAT...LON 4300 10177 4274 10176 4273 10249 4300 10250
TIME...MOT...LOC 0205Z 264DEG 32KT 4296 10238 

$$

SNIVELY/POWER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 3, 5:46 PM MDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 3, 5:46 PM MDT, 2 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
646 PM CDT WED AUG 3 2016

.SHORT TERM...(This evening through Thursday)
Issued at 338 PM CDT Wed Aug 3 2016

Surface high pressure will be east of the forecast area by
late this afternoon. A cold front will then drop south across
northern Nebraska this evening bringing the next chance of showers
and thunderstorms. The best chance for development will be across
the northern counties this evening. The front will continue to drop
south into Kansas by Thursday morning, however, thunderstorm chances
diminish as the front continues to move southward and encounters
slightly more stable air. Have included pops up to about 40 percent
for areas mainly north of SR-2 from 00Z to about 08Z. Not expected
much organized convection south of this area and any storms that do
develop should be very isolated. Slight chance pops (near 20
percent) are in the forecast for mainly after 10Z across the
southern locations.

This front will remain stationary just south of the Nebraska/Kansas
border throughout the day on Thursday. With the forecast area north
of the front now, increased clouds and shower chances will continue
through the day for locations mainly south of a Broken Bow to
Ogallala line. Severe chances will be low as the front sits just to
the south of the CWA. The only other major concern for Thursday will
be increasing winds behind the front in the afternoon. North winds
could gust as high as 25 to 30 mph. Much more desirable high
temperatures also return for Thursday. Highs in the low to mid-80s
across the forecast area.

.LONG TERM...(Thursday night through Wednesday)
Issued at 338 PM CDT Wed Aug 3 2016

Monsoonal moisture will remain in place across the Desert
Southwest. This moisture will gradually spread into the region,
along with Gulf moisture to bring increasing chances for showers
and thunderstorms, especially by this weekend.

Chance pops mainly south of I80 Thursday night as the front
begins to stall out across central Kansas. The best focus will
remain to our south across Kansas.

For Friday through Saturday night, a closed upper low in southwest
British Columbia and trough along the West Coast persists and the
upper ridge holds across the southern plains. Monsoonal moisture,
along with weak disturbances will rotate clockwise around the upper
ridge center across Texas. Chances for showers and a few
thunderstorms will increase during this timeframe. there will
also be a noticeable cooldown, with mainly cloudy skies. Highs in
the 70s Friday will cool further on Saturday to the upper 60s to
lower 70s.

Upper ridging with southwest flow aloft builds in Sunday through
Tuesday, although a slight chances for storms persists. High
temperatures return to near normal in the upper 80s to around 90
by Monday and the lower 90s by Tuesday and Wednesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 640 PM CDT Wed Aug 3 2016

Scattered thunderstorms will continue to move to the east across
northwest Nebraska early this evening. Some strong winds are
possible with the storms. At KVTN some MVFR cigs are possible with
the storms between 03z and 05z. Fropa expected around 07z at KVTN
and the possibility of low level wind shear with a strong
southerly low level jet. Further south VFR cigs and visibilities.
Winds will shift to the north around 07z at KLBF. Northwest winds
will increase over western Nebraska Thursday moring with gusts 25
to 35 kts.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Kulik
LONG TERM...Roberg
AVIATION...Power
Hazardous weather outlook, Aug 3, 2:38 PM MDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT WED AUG 3 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-042045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
338 PM CDT WED AUG 3 2016 /238 PM MDT WED AUG 3 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

DANGEROUS HEAT INDEXES WILL CONTINUE ACROSS SOUTHWEST NEBRASKA
AND ALONG THE SOUTH DAKOTA BORDER IN NORTH CENTRAL NEBRASKA
THROUGH EARLY EVENING. HOT TEMPERATURES WILL COMBINE WITH A HUMID
ATMOSPHERE TO CREATE HEAT INDEX VALUES BETWEEN 95 AND 99 DEGREES.

THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING
ACROSS NORTHWEST SHERIDAN COUNTY AND THE FAR EASTERN PANHANDLE. A
FEW STORMS MAY BE ON THE STRONG OR SEVERE SIDE WITH GUSTY ERRATIC
WINDS AND HAIL POSSIBLE.

THUNDERSTORMS WILL TRANSITION EASTWARD ACROSS THE SANDHILLS AND
NORTHERN NEBRASKA LATE THIS EVENING AND OVERNIGHT...BUT THE
OVERALL RISK FOR SEVERE WEATHER IS LOW TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE NEARLY EACH DAY
THURSDAY THROUGH SUNDAY AS A FRONT STALLS TO THE SOUTH OF THE
REGION...BUT THE OVERALL RISK OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KULIK

In the hours before

Special weather statement, Aug 3, 5:41 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM MDT WED AUG 3 2016

NEZ004-040030-
SHERIDAN NE-
541 PM MDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
630 PM MDT...

AT 541 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF HAY SPRINGS...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GORDON...RUSHVILLE...HAY SPRINGS...WHITE CLAY...CLINTON...
PINE RIDGE...LONE BUTTE...METCALF STATE WILDLIFE MANAGEMENT AREA...
INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD...
INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...
INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...HOOVER LAKE...
MOUNT MARIA AND HIGHWAY 27 CROSSING THE NIOBRARA RIVER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 111.
 HIGHWAY 250 BETWEEN MILE MARKERS 44 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4300 10209 4264 10209 4264 10277 4277 10278
      4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 2341Z 266DEG 25KT 4281 10268

SNIVELY/POWER
Special weather statement, Aug 3, 6:49 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM MDT WED AUG 3 2016

NEZ094-040130-
WESTERN CHERRY NE-
649 PM MDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL
730 PM MDT...

AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MERRIMAN...OR 13 MILES SOUTH OF MARTIN...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MERRIMAN AND ELI.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 126 AND 158.
 HIGHWAY 61 BETWEEN MILE MARKERS 222 AND 231.

LAT...LON 4299 10127 4287 10127 4286 10192 4300 10192
TIME...MOT...LOC 0048Z 264DEG 32KT 4298 10178

SNIVELY/POWER
Special weather statement, Aug 3, 8:06 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM MDT WED AUG 3 2016

NEZ004-094-040245-
WESTERN CHERRY NE-SHERIDAN NE-
806 PM MDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN AND
NORTHWESTERN CHERRY COUNTIES UNTIL 845 PM MDT...

AT 805 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF WHITE CLAY...OR 9 MILES SOUTHEAST OF PINE
RIDGE...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GORDON...CLINTON...SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...
IRWIN...HOOVER LAKE...MOUNT MARIA...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AND BAYONNE.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 95 AND 132.

LAT...LON 4300 10177 4274 10176 4273 10249 4300 10250
TIME...MOT...LOC 0205Z 264DEG 32KT 4296 10238

SNIVELY/POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:42 PM MDTSpecial Weather StatementLBFSheridan48 min
Aug 3, 9:31 PM MDTSpecial Weather StatementLBFGrant59 min

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.